Alabama, 2012

Hail in Alabama, January 21, 2012

January 21, 2012 · NWS MOB · 2 events in 1 county or zone

Thunderstorms developed during the afternoon and produced large hail in southwest Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms developed during the afternoon and produced large hail in southwest Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 21, 1:12 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Jan 21, 1:12 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
112 PM CST SAT JAN 21 2012

.PUBLIC...INSTABILITY ACROSS THE FORECAST AREA REMAINS MARGINAL FOR
SEVERE THUNDERSTORM DEVELOPMENT. HIGHEST 0-1KM MLCAPES UP TO 900
J/KG WILL BE CONCENTRATED JUST AHEAD OF THE COLD FRONT MOVING INTO
THE NORTHERN PORTIONS OF THE FORECAST AREA. THE BEST AREA FOR STRONG
TO LOW END SEVERE THUNDERSTORMS WILL BE ACROSS WILCOX...BUTLER AND
CRENSHAW COUNTIES IN ALABAMA. THE STRONGEST STORMS WILL LIKELY FORM
BETWEEN 100 AND 500 PM...WITH THE MAIN THREAT BEING BRIEF DAMAGING
WINDS. UPDATED ALL GRIDS AND TEXT PRODUCTS ACCORDINGLY. /22

.AVIATION [21/18Z TAF ISSUANCE]...MVFR CEILING CONDITIONS WILL
PREVAIL WITH STRATUS DECK BETWEEN 1200 TO 2500 FEET THROUGH 22/00Z.
CEILINGS WILL LOWER TO LIFR/IFR CONDITIONS AFTER 22/00Z...AND
PERSIST THROUGH THE REMAINDER OF THE FORECAST CYCLE. AREAS OF FOG
WILL ALSO DEVELOP OVERNIGHT AND CONTINUE THROUGH SUNDAY MORNING WITH
IFR CONDITIONS...AND COULD BECOME DENSE AT TIMES WITH VLIFR TO LIFR
CONDITIONS POSSIBLE. /22

&&

.PREV DISCUSSION... /ISSUED 433 AM CST SAT JAN 21 2012/

SHORT TERM...(TODAY THROUGH TONIGHT)IN THE VERY NEAR TERM WE
MAINTAINED THE DENSE FOG ADVISORY FOR THE IMMEDIATE COASTAL AREAS OF
ALABAMA AND THE WESTERN FLORIDA PANHANDLE...ALTHOUGH WINDS AT 10 TO
15 KNOTS ARE EFFECTIVELY LIFTING MOST OF THE FOG INTO A LOW STRATUS
ALONG THE COAST AND WE MAY BE ABLE TO CANCEL THE DENSE FOG ADVISORY
IF VISIBILITIES REMAIN IMPROVED IN THE NEXT COUPLE OF HOURS.  AS WE
SOMETIMES SEE...THE FOG MAY BECOME A LITTLE THICKER AND MORE
WIDESPREAD NEAR-SHORE AROUND DAYBREAK INTO THE MID MORNING SO WE
WILL GIVE IT A LITTLE LONGER.  PERSISTENT CLOUD COVER AND BOUNDARY
LAYER MIXING OF  10 TO 15 KNOTS HAS KEPT THE RADIATIONAL COMPONENT
OF FOG PRODUCTION OVER THE INLAND AREAS IN CHECK ALL NIGHT.

FOR THE AFTERNOON...SHORTWAVE NOW DRIVING EAST ACROSS ARKANSAS IS
SENDING A WEAKENING COLD FRONTAL BOUNDARY OUR WAY.  WHILE WE EXPECT
THE WEAK BOUNDARY TO MAKE IT TO OUR NORTHWESTERN ZONES THIS
AFTERNOON...WE STILL THINK IT WILL STALL OUT AS THE WEAK UPPER
SYSTEM PASSES TO THE NORTHEAST LEAVING IT BEHIND.  WHILE THE UPPER
DYNAMICS WITH THIS SYSTEM ARE MODERATELY INTERESTING (SEMI-PHASED 90
KT UPPER JET WITH 40 KT LOW LEVEL JET)...2 DAYS OF SOUTHERLY FETCH
AHEAD OF THE BOUNDARY HAS BROUGHT ENOUGH MOISTURE AND INSTABILITY
NORTH ACROSS OUR AREA TO WHERE WE THINK THERE COULD BE A FEW
STRONGER STORMS THIS AFTERNOON OVER THE INLAND AREAS.  WHILE THE
WIND PROFILES WILL REMAIN SOUTHWESTERLY FROM THE SURFACE UP THROUGH
THE MID-LEVELS...THERE IS ENOUGH EFFECTIVE SHEAR PRESENT TO WHERE WE
COULD SEE A FEW ORGANIZED STORMS TODAY OVER THE INLAND COUNTIES OF
ALABAMA THAT MAY PRODUCE LARGE HAIL, DAMAGING WINDS AND MAYBE A
SHORT LIVED TORNADO.  SEVERE THREAT FOR THIS AFTERNOON REMAINS IN
THE SLIGHT CHANCE CATEGORY.  THE SHORTWAVE EJECTS EASTWARD LATE
TODAY BRINGING AN END TO THE ORGANIZED THUNDERSTORM THREAT.  WE
BRING POPS DOWN TO SLIGHT CHANCE TONIGHT WITH MORE FOG EXPECTED
ALONG THE COASTAL AREAS WITH UNMODIFIED WARM/MOIST AIRMASS AND LIGHT
SOUTHERLY FLOW OVER COLDER NEAR SHORE WATERS.  05/JG

FOR SUNDAY THROUGH MONDAY...GUIDANCE IS ADVERTISING A SHORTWAVE
MOVING OVER THE FA SUNDAY MORNING...WELL AHEAD OF A DEEPER UPPER
TROUGH OVER THE SOUTHERN US ROCKIES/US PLAINS. THIS DOUBLE SHOT OF
UPPER ENERGY...AFTER LOOKING AT THE PF FIELDS OF EACH RESPECTIVE
MODEL...GIVES THE FA SOME SHOWERS DURING THE MORNING...THEN AN
INCREASING CHANCE OF SHOWERS DURING THE AFTERNOON INTO SUNDAY NIGHT.
SOME SMALL DIFFERENCES BETWEEN THE HANDLING OF THE INITIAL AND
SUBSEQUENT SHORTWAVES IS RESULTING IN SIGNIFICANT DIFFERENCES IN THE
POP COVERAGE...MOS WISE...FOR SUNDAY/SUNDAY NIGHT. THE NAM BRINGS
MORE PRECIP IN DURING THE DAY SUNDAY...AND LOOKING AT THE QPF FIELDS
OF THE VARIOUS GUIDANCE...THEY PRETTY MUCH AGREE WITH THAT RESPECT.
THE GFS/MAV COMBO HOLDS OFF IN THE BEST CHANCE FOR PRECIP TO SUNDAY
NIGHT...WITH THE MAIN UPPER TROUGH. THE ENSEMBLE MOS MEAN ALSO ARE
ABOVE THE GFS/MAV NUMBERS...SO HAVE LEANED TOWARDS THE NAM/MET WI
RESPECT TO COVERAGE FOR SUNDAY. AS THE MAIN TROUGH PASSES NORTH OF
THE AREA...THE BEST ORGANIZED QPF AMONGST THE GUIDANCE IS OVERNIGHT
SUNDAY...WITH THE NAM/ECMWF HANGING ON INTO MONDAY. HAVE STRETCHED
OUT THE PRECIP INTO MONDAY MORE THAN A STRAIGHT GFS FORECAST WOULD
SUGGEST AS A RESULT.

FOR SUNDAY INTO SUNDAY NIGHT...AS THE UPPER SHORTWAVE PASSED NORTH OF
THE AREA...ANOTHER ROUND OF STRONGER WEATHER IS POSSIBLE. WITH CAPES
RANGING FROM 500-1500J/JG...A FEW TSRA MAY BECOME STRONG TO
SEVERE...ESPECIALLY WHEN COMBINED WITH SOME DECENT LOW/MID LEVEL JET
DYNAMICS ON THE PRECEDING SIDE OF THE UPPER TROUGH. WIND SHEAR WILL
BE ON THE LIMITED SIDE...RANGING FROM ABOUT 150-200 M^2/S^S...THOUGH
OVER THE AREA...HELPING TO LIMIT THE POSSIBILITY OF A MORE ORGANIZED
SEVERE EVENT.

MONDAY...THE UPPER PATTERN OVER THE SOUTHEASTERN CONUS GOES ZONAL AS
THE TROUGH MOVES QUICKLY OFF. THE COLD FRONT ASSOCIATED WITH THIS
SYSTEM MOVES OVER THE AREA MONDAY BEFORE STALLING JUST SOUTH OF THE
MARINE FA MONDAY NIGHT. WITH THE LACK OF A MORE SIGNIFICANT PUSH
WITH THE FRONT...AM NOT EXPECTING A SERIOUS PUSH OF COOLER/COLDER AIR
OVER THE FA MONDAY.

LONG TERM...(MONDAY NIGHT ON)AS SAID ABOVE...THE FRONT WHICH PASSED
OVER THE AREA MONDAY STALLS JUST SOUTH OF THE MARINE FA MONDAY
NIGHT. THE NEXT WEATHER MAKER FOR THE AREA IS ANOTHER UPPER
DISTURBANCE DIGGING SOUTH OVER THE DESERT SOUTHWEST AND NW-ERN MEX
MONDAY INTO MONDAY NIGHT. THIS SYSTEM SLOWLY MEANDERS EASTWARD
THROUGH MID WEEK...MOVING OVER TX/N-RN MEX EARLY THURSDAY INTO
THURSDAY NIGHT. GUIDANCE IS ADVERTISING A SURFACE LOW ORGANIZING (OR
TRYING TO DEPENDING UPON THE MODEL SELECTED )OVER TX/WESTERN GULF OF
MEX THURSDAY. THIS SYSTEM THEN ACCELERATES A BIT IN ITS EASTWARD
MOVEMENT THURSDAY NIGHT INTO FRIDAY...WITH THE ECMWF QUICKER ON THE
ACCELERATOR. THE ECMWF HAS THIS SYSTEM MOVE OVER THE FA LATE FRIDAY
THROUGH FRIDAY NIGHT...THE GFS A MORE LEISURELY FRIDAY NIGHT INTO
SATURDAY. BY SATURDAY NIGHT...BOTH HAVE THE FRONT SOUTH OF THE AREA.
WITH THE ENSEMBLE MEAN LEANING TOWARDS A COOLER THAN GFS
SOLUTION...HAVE WENT THAT WAY AT THE END OF THE FORECAST.

AVIATION...FOR THE NEW 12Z FORECAST PACKAGE WE EXPECT TO BE A BIT
MORE OPTIMISTIC WITH VISIBILITIES BUT PERIODS OF LOW CLOUDS WILL
RESULT IN SOME IFR/LIFR CONDITIONS THROUGH THE MORNING.  WILL
ADVERTISE BEST CHANCES OF SHOWERS AND THUNDERSTORMS IN THE LATE
MORNING AND AFTERNOON HOURS AS A WEAKENING COLD FRONT STALLS NORTH
OF THE COAST...THEN FOG AND LOW CLOUDS TONIGHT BRINGING PERIODS
IFR/LIFR CONDITIONS TO THE AIRPORTS BY THE EARLY MORNING TIMEFRAME.
05/JG

MARINE...MOBILE BAY OBSERVING NETWORK SHOWS VISIBILITIES HAVE
IMPROVED TO BETWEEN 2 AND 5 MILES AT THE MID AND UPPER REACHES OF
THE BAY.  ASOS UNITS ALONG THE COASTAL AREAS ALSO INDICATING
IMPROVED VISIBILITIES AT THIS HOUR.  WE SUSPECT MODERATE
SOUTHWESTERLY WINDS IS KEEPING THE FOG MIXED OUT AT THE SURFACE.  IF
THIS TREND CONTINUES...WE WILL LIKELY CANCEL THE DENSE FOG ADVISORY
OVER THE MARINE WATERS EARLY.  WEAKENING COLD FRONT WILL STALL NORTH
OF THE COAST TODAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS INLAND
AND SCATTERED SHOWERS AND A FEW THUNDERSTORMS EXPECTED OVER THE
COASTAL WATERS.  BY TONIGHT...EXPECT MORE FOG OVER THE COLDER
NEAR SHORE WATERS GIVEN THE UN-MODIFIED AIRMASS REMAINING IN PLACE
WITH LIGHTER SOUTHWESTERLY WINDS.  A STRONGER COLD FRONT IS FORECAST
TO MOVE SOUTHEAST ACROSS THE MARINE AREA LATE SUNDAY...BRINGING A
HIGHER CHANCE OF THUNDERSTORMS TO THE AREA.  05/JG

FIRE WEATHER...SOUTHERLY FLOW CONTINUES OVER THE AREA TODAY INTO
MONDAY. A WEAK FRONT WILL SAG SOUTH OVER THE AREA TODAY BEFORE
STALLING....BUT AS A STRONGER UPPER SYSTEM MOVES TOWARDS THE
AREA...THIS BOUNDARY QUICKLY WASHES OUT AND A MORE ORGANIZED
SOUTHERLY FLOW RETURNS TO THE AREA. IT'S NOT UNTIL MONDAY THAT A
FRONT IS EXPECTED TO MOVE OVER AND SOUTH OF THE AREA...AND WITH
SURFACE HIGH PRESSURE MOVING QUICKLY EAST OF THE MID MISS RIVER
VALLEY MONDAY NIGHT INTO TUESDAY...THEN STALLING OVER THE TENN RIVER
VALLEY...EASTERLY MIXING LAYER WINDS ARE EXPECTED INTO MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  60  74  59 /  50  20  50  60
PENSACOLA   72  61  72  61 /  40  20  50  40
DESTIN      69  66  70  62 /  40  20  50  40
EVERGREEN   76  56  76  58 /  70  20  40  60
WAYNESBORO  75  55  73  56 /  60  20  40  60
CAMDEN      75  55  73  57 /  70  20  40  70
CRESTVIEW   75  59  76  61 /  60  20  50  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...DENSE FOG ADVISORY UNTIL NOON SATURDAY FOR THE FOLLOWING ZONES:
     MOBILE BAY.

&&
Hazardous weather outlook, Jan 21, 12:45 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1245 PM CST SAT JAN 21 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221845-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1245 PM CST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON THROUGH SUNDAY MORNING

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON FOR
WILCOX...BUTLER AND CRENSHAW COUNTIES IN ALABAMA. THE STRONGEST
STORMS WILL LIKELY FORM BETWEEN 100 AND 500 PM...WITH THE MAIN
THREAT BEING BRIEF DAMAGING WINDS.

DENSE FOG WILL FORM TONIGHT ACROSS THE ENTIRE HAZARDOUS OUTLOOK
AREA...AND COULD BECOME WIDESPREAD LATE TONIGHT AND LINGER THROUGH
SUNDAY MORNING. THE DENSE FOG WILL LIKELY RESULT IN HAZARDOUS
DRIVING CONDITIONS DUE TO SIGNIFICANTLY RESTRICTED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY

A STRONGER COLD FRONT IS FORECAST TO MOVE SOUTHEAST ACROSS THE AREA
SUNDAY NIGHT...BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
TO THE REGION. THERE IS A SLIGHT RISK FOR SEVERE STORMS OVER THE
INTERIOR PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...ACTIVATION OF SKYWARN SEVERE
THUNDERSTORM SPOTTER NETWORKS MAY BE REQUIRED SUNDAY OVER THE
INTERIOR PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

GMZ630-650-655-670-675-221845-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1245 PM CST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH SUNDAY MORNING

DENSE SEA FOG WILL FORM TONIGHT OVER THE NEAR SHORE COASTAL WATERS
WITH VISIBILITIES LESS THAN ONE NAUTICAL MILE. THE FOG COULD BECOME
WIDESPREAD LATE TONIGHT AND LINGER THROUGH SUNDAY MORNING. THE DENSE
FOG WILL LIKELY RESULT IN HAZARDOUS NAVIGATION OF COASTAL WATERWAYS
DUE TO SIGNIFICANTLY RESTRICTED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT AS A
COLD FRONTAL SYSTEM MOVES THROUGH THE AREA. THE CHANCES FOR SEVERE
STORMS ALONG THE IMMEDIATE COAST AND NEAR-SHORE WATERS REMAINS
LOW...HOWEVER A FEW STRONGER STORMS COULD PRODUCE WINDS FROM 35 TO 45
KNOTS.

.SPOTTER INFORMATION STATEMENT...ACTIVATION OF SKYWARN SEVERE
THUNDERSTORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY.

In the hours before

Special weather statement, Jan 21, 1:25 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
125 PM CST SAT JAN 21 2012

ALZ054-212015-
WILCOX AL-
125 PM CST SAT JAN 21 2012

...A STRONG THUNDERSTORM WILL AFFECT WILCOX COUNTY IN SOUTHWEST
ALABAMA...THROUGH 215 PM CST...

AT 125 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF CAMDEN...OR 5 MILES SOUTH
OF CATHERINE...AND MOVING EAST-SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             CATHERINE...          CAMDEN...
  ALBERTA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 40 TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Jan 21, 1:58 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
158 PM CST SAT JAN 21 2012

ALZ057-212045-
BUTLER AL-
158 PM CST SAT JAN 21 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER COUNTY IN
SOUTHWEST ALABAMA...THROUGH 245 PM CST...

AT 158 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES WEST OF GREENVILLE...OR 10 MILES
SOUTHWEST OF FOREST HOME...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  I65 AND AL 185...     I65 AND AL 10...      GREENVILLE...
  FOREST HOME...        CHAPMAN...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 118 AND 134.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 40 TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Butler

When
January 21, 2:25 PM CST to 2:27 PM CST
Where
Butler County, Wald
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.750, -86.680

Hail, Butler

When
January 21, 2:50 PM CST to 2:52 PM CST
Where
Butler County, 6 mi SW of Greenville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.769, -86.702

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2012Every state in 2012This day in weather historyWarnings in Alabama, January 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360340, 360341.